A 36-year-old male with acute myeloid leukaemia was
treated with liposomal amphotericin B for a breakthrough
fungal infection with <i>Absidia corymbifera</i> during
voriconazole and caspofungin therapy for invasive
pulmonary aspergillosis. Four episodes of hyperkalaemia developed with a highly probable relation to infusion of liposomal amphotericin B, of which the last episode was characterised by severe, refractory hyperkalaemia and fatal cardiac arrest. The available literature on severe hyperkalaemia and cardiac arrest during administration of both conventional and liposomal amphotericin B is reviewed here and revealed only four similar cases. The most likely mechanism of toxicity is the release of potassium from a variety of mammal cells including erythrocytes and endothelial cells. Whether prevention of toxicity can be established by decreasing the infusion rate is unclear but conceivable.